Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Gamma and ALT was high. Advised to exercise and quit alcohol. Have lost weight. Suggest?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 1410 Questions
My Gamma came in at 286 and my ALT was also high my doctor advised me off alcohol for 3 months and excercise which I have been doing for a month now, running every day for 30 to 40 minutes. I feel great and have lost 10 pounds. Is it ok to have a night off this programme will it have an effect on my levels at the the end of the 3 months?
Posted Sat, 27 Jul 2013 in Liver and Gall Bladder
Answered by Dr. Amit Jain 16 minutes later
Hello! Thanks for putting your query in XXXXXXX I am a Gastroenterologist (DM).

It was nice to hear that in a month you have lost 10 pounds.

You may be suffering from alcohol hepatitis.You haven't mentioned your recent GGT and transaminase levels.

No you can't leave abstinence from alcohol and regular exercise because if you will do so, then again there will be inflammation in liver cells which will lead to increase in transaminase levels. And prolonged elevation in transaminase levels may lead to cirrhosis of liver which is irreversible. So please don't stop this program.

Few more things which you must do:
1. If you are obese or overweight reduce your weight
2. Get your lipid profile and blood sugar if deranged then take medicine accordingly
3.Get tests for hepatitis B and vaccination for the same because in any case you get infection with Hepatitis B then damage to liver will be more

I hope I have answered your query and this will help you. Remain in touch and get-well soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor